Over the years, several eye doctors have pressed the idea that I have dry eyes. Offering lubricating drops and treatments to resolve dry eye. E.g. pressing a hot towel to they eyes and massaging the meibomian glands with a wooden cotton stick for weeks.
I only get dry eye symptoms while using displays. In the weekends I have zero dry eye symptoms. I also find it strange that I would have started to suffer from dry eyes at the age of 15 and this would have lasted for 30 years, only evident when using displays that flicker.
It could be that the eye muscles try to accommodate and focus and essentially get strained during watching a flickering screen, which then would make the meibomian glands also generate more moisture and as a result get blocked or strained too, but the dry eye is not the source of the problem, rather just a side effect.
I feel that many eye doctors press the dry eye diagnosis as a solution, when they do not have any idea why flickering displays cause eye strain.
I have several times tried all these dry eye treatments, also those more advanced Laser IPL and LED light warming treatments, rubbing my eyes on a daily basis, applying hot towels, but I produces no relief and also feels so counterproductive, as I feel that everything about my eyes is strained, including the meibomian glands, so stimulating them more and more by hot towels and rubbing, just seems to make the situation worse.
Then there are those who get pain and headaches from PWM screens. How are those resolved by applying moisturizing drops or hot towels to the eyes?
My questing is - has anyone ever gotten any relief from meibomian gland dysfunction treatments or heard that anyone would have had?
I'm also now trying the Ikervis cyclosporin drops which need to be applied daily for at least 3 months to have any effect and most likely the effect comes at around 6 months. Those are crazy expensive and yes, I don't think they are going to help. Might be that some inflammation is reduces and maybe some blockages in the meibomian glands might be resolved, but the eye strain that comes from the flickering screens, will stay and cause the same situation after stopping the Ikervis drops.